Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

On tamsulosin. Harder to achieve erection. Is there any way to counteract the ejaculation side effects and make orgasms stronger?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8295 Questions
Been on tamsulosin 0.4mg a little over a year now. It seems harder to achieve
erections usually there is little or no semen when I ejaculate. Is there some way to counteract the ejaculation side effects and make my orgasms stronger?
Posted Sat, 2 Nov 2013 in Sexual Problems
Answered by Dr. P. T. Patil 52 minutes later
Brief Answer:
It is due to side effect of Tamsulosin

Detailed Answer:
Thanks for your query. Based on the facts that you have posted it appears that you have been taking Tamsulosin to improve your urine flow.

Tamsulosin is drug that belongs to alpha 1 blockers and has action of relaxing smooth muscles in bladder neck.

During normal process of ejaculation bladder neck is closed while sphincter of the urethra opens This prevents semen from entering into bladder and facilitates the entry of semen into urethra which is ejaculated out by contraction of urethral muscles.

However those who take Tamsulosin bladder neck remains open resulting into semen entering into bladder than it being transferred into urethra so one does not get satisfaction of ejaculation.This is called as Retrograde Ejaculation.

This is known side effect of this drug.

You can take other alpha blocker like Naftopedil which has very selective action and prevents retrograde ejaculation.

Please get the prescription of the drug from your family Physician.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor